Alert archive / Kansas / Tornado Warnings in 2019
Tornado Warning 34, NWS Goodland, KS
NWS Goodland, KS issued this tornado warning at Jun 8, 2019, 10:46 PM CDT for Logan County, Wallace County, Kansas. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2019, 10:46 PM CDT (03:46 UTC)
- Expired
- Jun 8, 2019, 11:15 PM CDT
- In force
- 29 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 2.5 in
Counties Logan County, KS, Wallace County, KS
The radar
The Goodland radar (KGLD), 64 km from the middle of the area, began a volume at 03:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 8, 8:55 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 3.8 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2096 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 1454 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 271 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 14.6
The text
As transmitted.
090
WFUS53 KGLD 090346
TORGLD
KSC109-199-090415-
/O.NEW.KGLD.TO.W.0034.190609T0346Z-190609T0415Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Goodland KS
946 PM MDT Sat Jun 8 2019
The National Weather Service in Goodland has issued a
* Tornado Warning for...
East central Wallace County in west central Kansas...
Southwestern Logan County in west central Kansas...
* Until 1015 PM MDT/1115 PM CDT/.
* At 946 PM MDT/1046 PM CDT/, a severe thunderstorm capable of
producing a tornado was located 7 miles southeast of Wallace, or 15
miles east of Sharon Springs, moving southeast at 40 mph.
HAZARD...Tornado and tennis ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
east central Wallace and southwestern Logan Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 3888 10161 3898 10145 3870 10109 3870 10148
TIME...MOT...LOC 0346Z 315DEG 34KT 3887 10147
TORNADO...RADAR INDICATED
HAIL...2.50IN
$$
JRM2 follow-up statements
993
WWUS53 KGLD 090352
SVSGLD
Severe Weather Statement
National Weather Service Goodland KS
952 PM MDT Sat Jun 8 2019
KSC109-199-090415-
/O.CON.KGLD.TO.W.0034.000000T0000Z-190609T0415Z/
Wallace KS-Logan KS-
952 PM MDT Sat Jun 8 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1015 PM MDT/1115 PM CDT/
FOR EAST CENTRAL WALLACE AND SOUTHWESTERN LOGAN COUNTIES...
At 952 PM MDT/1052 PM CDT/, a severe thunderstorm capable of
producing a tornado was located 11 miles southeast of Wallace, or 18
miles east of Sharon Springs, moving southeast at 40 mph.
HAZARD...Tornado and baseball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
east central Wallace and southwestern Logan Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 3888 10161 3898 10145 3870 10109 3870 10148
TIME...MOT...LOC 0352Z 315DEG 34KT 3883 10142
TORNADO...RADAR INDICATED
HAIL...2.75IN
$$
JRM826
WWUS53 KGLD 090407
SVSGLD
Severe Weather Statement
National Weather Service Goodland KS
1107 PM CDT Sat Jun 8 2019
KSC199-090417-
/O.CAN.KGLD.TO.W.0034.000000T0000Z-190609T0415Z/
Wallace KS-
1107 PM CDT Sat Jun 8 2019
...THE TORNADO WARNING FOR EAST CENTRAL WALLACE COUNTY IS
CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
west central Kansas.
LAT...LON 3887 10148 3889 10133 3870 10109 3870 10148
TIME...MOT...LOC 0407Z 315DEG 34KT 3873 10129
$$
KSC109-090415-
/O.CON.KGLD.TO.W.0034.000000T0000Z-190609T0415Z/
Logan KS-
1107 PM CDT Sat Jun 8 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT FOR
SOUTHWESTERN LOGAN COUNTY...
At 1107 PM CDT, a severe thunderstorm capable of producing a tornado
was located 14 miles southwest of Russell Springs, or 17 miles north
of Leoti, moving southeast at 40 mph.
HAZARD...Tornado and baseball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
southwestern Logan County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 3887 10148 3889 10133 3870 10109 3870 10148
TIME...MOT...LOC 0407Z 315DEG 34KT 3873 10129
TORNADO...RADAR INDICATED
HAIL...2.75IN
$$
JRMWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this tornado warning went out at Jun 8, 5:00 PM CDT, 5 hours 46 minutes earlier.
Area forecast discussion, Jun 8, 5:00 PM CDT, 5 hours 46 minutes before
Area Forecast Discussion National Weather Service Goodland KS 400 PM MDT Sat Jun 8 2019 .SHORT TERM...(This evening through Sunday night) Issued at 215 PM MDT Sat Jun 8 2019 What appears to a number of different rounds of severe thunderstorms has begun this afternoon. So time is short. Front has moved into the northwestern portion of the forecast area. Models have slowed down the progression of the cold front across the area. This is due to a wave/surface low over southeast Colorado. The front is expected to stall or move rather slowly until later on this evening. Discrete, isolated thunderstorms are expected to develop near or slightly to the east of the front initially. Then additional development is expected along and just behind the front by later this afternoon. By mid to late evening all this activity is going to merge together into a large cluster and move across the area through the overnight hours. It is also possible that elevated thunderstorms develop behind the front later in the night. The high resolution/Cams are different but it is their attempt to depict the above scenarios. So large hail and maybe a tornado or two can be expected until the storms merge. Then the threat will shift to more of a wind threat that could last through the night. Through the overnight hours, locally heavy rainfall and flash flooding will be possible as well. There will be lingering precipitation during the day tomorrow but hard to tell how much or how long it will be. Models consistent in cooling off high temperatures into the 60s for Sunday. Clouds clear out later tomorrow into the evening with the winds becoming light. Did not have time to do a climate section. However the current forecast lows for Sunday night from the upper 30s into the lower 40s means low temperature records will be broken. .LONG TERM...(Monday through Saturday) Issued at 215 PM MDT Sat Jun 8 2019 Not much time to write due to severe weather beginning. Earlier system that was affecting the area Tuesday is not as strong, and the pops have gone down. Mean trough remains out west. The trough, rather complex with numerous smaller waves to move through the area, will affect the area from Thursday night into Saturday. So unsettled weather is expected during that time. Warmer temperatures, near to slightly below normal, are expected from Monday through Saturday. && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 400 PM MDT Sat Jun 8 2019 For KGLD and KMCK, thunderstorms will be possible at both terminals through about 06z or 07z as a cold front moves toward the area. Winds begin from the east or southeast 10-15kts backing to the north and gusting around 30kts by 06z. Sub vfr cigs expected from 06z-12z then vfr conditions return with winds slowly decreasing. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...BULLER LONG TERM...BULLER AVIATION...99
Hazardous weather outlook, Jun 8, 3:52 PM CDT, 6 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Goodland KS 252 PM MDT Sat Jun 8 2019 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-091200- Yuma County-Kit Carson County-Cheyenne County-Cheyenne-Rawlins- Decatur-Norton-Sherman-Thomas-Sheridan-Graham-Wallace-Logan-Gove- Greeley-Wichita-Dundy-Hitchcock-Red Willow- 252 PM MDT Sat Jun 8 2019 /352 PM CDT Sat Jun 8 2019/ This hazardous weather outlook is for extreme southwest Nebraska... northwest Kansas and east central Colorado. .DAY ONE...THIS AFTERNOON AND TONIGHT... Scattered to numerous thunderstorms are expected through the overnight hours. Through the early evening hours, the main threats will be large hail and isolated tornados. Damaging winds will also be possible and these winds could cause blowing dust which could significantly reduce the visibility. After early evening, these storms will merge, and form a large cluster that will move across the area through the overnight hours. After this happens, damaging winds will become the main threat and will be rather widespread. As before these winds could cause blowing dust. Through the overnight hours, locally heavy rainfall and flash flooding will be possible with any of these storms. Even though the fire danger is not high, any fire that gets started this afternoon and evening could become significant due to quickly changing and increasing winds. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY... Flooding concerns will have to be monitored on Sunday as locally heavy rainfall from the overnight period Saturday could have lingering issues for portions of the region. .SPOTTER INFORMATION STATEMENT... Spotter activation is expected through the overnight hours.
In the hours before
Local storm report, Jun 8, 9:19 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
819 PM MDT SAT JUN 8 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM HAIL TRENTON 40.17N 101.01W
06/08/2019 E0.25 INCH HITCHCOCK NE PUBLIC
CORRECTS PREVIOUS HAIL REPORT FROM TRENTON.
DELAYED REPORT VIA FACEBOOK OF HALF INCH
HAIL.
&&Local storm report, Jun 8, 9:25 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
825 PM MDT SAT JUN 8 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0819 PM HAIL WINONA 39.06N 101.24W
06/08/2019 M1.50 INCH LOGAN KS STORM CHASER
&&Local storm report, Jun 8, 9:38 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
838 PM MDT SAT JUN 8 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM TSTM WND GST 1 NNE KIT CARSON 38.77N 102.79W
06/08/2019 M54 MPH CHEYENNE CO MESONET
&&Local storm report, Jun 8, 9:45 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
845 PM MDT SAT JUN 8 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0843 PM TSTM WND GST 1 NNE KIT CARSON 38.77N 102.79W
06/08/2019 M62 MPH CHEYENNE CO MESONET
&&
MBLocal storm report, Jun 8, 9:55 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
855 PM MDT SAT JUN 8 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM HAIL 10 S BREWSTER 39.22N 101.38W
06/08/2019 E1.00 INCH THOMAS KS PUBLIC
DELAYED REPORT VIA FACEBOOK.
&&Local storm report, Jun 8, 9:58 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
858 PM MDT SAT JUN 8 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM TORNADO 6 N RUSSELL SPRINGS 39.00N 101.16W
06/08/2019 LOGAN KS STORM CHASER
&&
MBThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 7:00 PM CDT | Severe Thunderstorm Warning | GLD | Cheyenne, Rawlins, Sherman, Thomas | 45 min |
| Jun 8, 7:41 PM CDT | Severe Thunderstorm Warning | GLD | Sherman, Thomas | 49 min |
| Jun 8, 8:04 PM CDT | Tornado Warning | GLD | Sherman | 26 min |
| Jun 8, 8:24 PM CDT | Tornado Warning | GLD | Sherman, Thomas | 36 min |
| Jun 8, 8:26 PM CDT | Severe Thunderstorm Warning | GLD | Logan, Sherman, Thomas, Wallace | 49 min |
| Jun 8, 8:36 PM CDT | Flash Flood Warning | GLD | Rawlins, Sherman, Thomas | 5 hr |
| Jun 8, 8:41 PM CDT | Severe Thunderstorm Warning | GLD | Cheyenne, Rawlins | 19 min |
| Jun 8, 8:55 PM CDT | Severe Thunderstorm Warning | GLD | Cheyenne, Rawlins | 50 min |
| Jun 8, 8:56 PM CDT | Tornado Warning | GLD | Logan, Sherman, Thomas | 34 min |
| Jun 8, 9:06 PM CDT | Tornado Warning | GLD | Logan, Sherman, Thomas | 39 min |
| Jun 8, 9:12 PM CDT | Severe Thunderstorm Warning | GLD | Logan, Sherman, Thomas | 63 min |
| Jun 8, 9:13 PM CDT | Severe Thunderstorm Warning | GLD | Cheyenne | 47 min |
| Jun 8, 9:27 PM CDT | Tornado Warning | GLD | Logan, Thomas | 48 min |
| Jun 8, 9:41 PM CDT | Severe Thunderstorm Warning | GLD | Cheyenne, Rawlins, Sherman, Thomas | 49 min |
| Jun 8, 9:43 PM CDT | Severe Thunderstorm Warning | GLD | Decatur, Rawlins, Thomas | 62 min |
| Jun 8, 10:12 PM CDT | Tornado Warning | GLD | Logan | 33 min |
| Jun 8, 10:18 PM CDT | Severe Thunderstorm Warning | GLD | Logan, Sherman, Thomas, Wallace | 42 min |
| Jun 8, 10:27 PM CDT | Severe Thunderstorm Warning | GLD | Decatur, Rawlins, Sheridan, Thomas | 48 min |
| Jun 8, 10:42 PM CDT | Tornado Warning | GLD | Logan | 38 min |
| Jun 8, 11:01 PM CDT | Severe Thunderstorm Warning | GLD | Greeley, Logan, Wallace, Wichita | 44 min |
| Jun 8, 11:10 PM CDT | Severe Thunderstorm Warning | GLD | Sheridan | 13 min |
| Jun 8, 11:14 PM CDT | Tornado Warning | GLD | Logan, Wichita | 18 min |
| Jun 8, 11:34 PM CDT | Severe Thunderstorm Warning | GLD | Gove, Logan | 41 min |
| Jun 8, 11:37 PM CDT | Severe Thunderstorm Warning | GLD | Graham, Sheridan | 53 min |
| Jun 8, 11:37 PM CDT | Tornado Warning | GLD | Logan | 23 min |
| Jun 9, 12:11 AM CDT | Severe Thunderstorm Warning | GLD | Gove | 49 min |
| Jun 9, 12:17 AM CDT | Flash Flood Warning | GLD | Gove | 3 hr |
| Jun 9, 12:23 AM CDT | Severe Thunderstorm Warning | GLD | Gove, Graham, Sheridan | 26 min |
| Jun 9, 2:42 AM CDT | Special Weather Statement | GLD | Gove, Sheridan | 48 min |
Nearby
Tornado Warnings in Kansas, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.